Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 11, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 14, 2016, 2:48 PM CDT for 6 counties in Texas; Greer County, Harmon County, Jackson County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2016, 2:48 PM CDT (19:48 UTC)
- Expired
- Mar 14, 2016, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
Counties Greer County, OK, Harmon County, OK, Jackson County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1920 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481 WWUS84 KOUN 141948 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 248 PM CDT MON MAR 14 2016 ...CRITICAL FIRE WEATHER CONDITIONS HAVE DEVELOPED ACROSS FAR SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON. ADDITIONALLY... ON TUESDAY... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP INTO THE AFTERNOON ACROSS NORTHERN OKLAHOMA... .WARM... DRY AND WINDY CONDITIONS HAVE DEVELOP THIS AFTERNOON ACROSS FAR SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS IN RESPONSE TO A DRY FRONT MOVING ACROSS THE REGION. TEMPERATURES HAVE CLIMBED INTO THE MID TO UPPER 80S... WINDS HAVE INCREASED TO 20 TO 25 MPH WITH GUSTS NEAR 30 MPH AND RELATIVE HUMIDITIES HAVE DIPPED INTO THE TEENS. FOR TUESDAY... A STORM SYSTEM MOVING OVER THE GREAT PLAINS WILL SEND A COLD FRONT THROUGH OKLAHOMA. BREEZY NORTHWEST WINDS NEAR 20 TO 25 MPH...WITH STRONGER GUSTS...ARE EXPECTED TO DEVELOP DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. TEMPERATURES IN THE UPPER 60S AND DEWPOINTS IN THE TEENS WILL RESULT IN MINIMUM RELATIVE HUMIDITY DROPPING INTO THE TEENS TUESDAY AFTERNOON. OKZ033-034-036-TXZ083>085-087>089-150000- /O.NEW.KOUN.FW.W.0011.160314T1948Z-160315T0000Z/ HARMON-GREER-JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-ARCHER- 248 PM CDT MON MAR 14 2016 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR FAR SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...THIS AFTERNOON THROUGH EARLY EVENING. * WIND...SOUTHWEST 20 TO 25 MPH WITH GUSTS NEAR 30 MPH. * HUMIDITY...10 TO 20 PERCENT * TEMPERATURE...85 TO 90 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ OKZ004>013-150400- /O.CON.KOUN.FW.A.0011.160315T1800Z-160316T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE- 248 PM CDT MON MAR 14 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHERN OKLAHOMA... * TIMING...EARLY AFTERNOON THROUGH EARLY EVENING. * WIND...NORTHWEST 20 TO 25 MPH WITH GUSTS NEAR 30 TO 35 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...68 TO 71 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$ KURTZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 14, 1:05 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 14, 1:05 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
105 PM CDT MON MAR 14 2016
.AVIATION...14/18Z TAF ISSUANCE...
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE PERIOD. SOUTH
WINDS WILL INCREASE SLIGHTLY THIS AFTERNOON... WITH GUSTS NEAR 20
TO 25 KTS. WINDS WILL DECREASE AND BEGIN TO SHIFT TO THE
WEST/NORTHWEST THROUGH SUNRISE. NORTHWEST WINDS WILL INCREASE NEAR
THE END OF THE PERIOD... WITH GUSTS APPROACHING 25 KTS.
KURTZ
&&
.PREV DISCUSSION... /ISSUED 1011 AM CDT MON MAR 14 2016/
UPDATE...
DISCUSSION...
SMALL CHANGES WERE MADE TO TEMPERATURE TRENDS THROUGH MID-DAY, BUT
THE FORECAST STILL REFLECTS A HOT AND DRY AFTERNOON, ESPECIALLY IN
WESTERN OKLAHOMA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 83 50 73 41 / 0 0 0 0
HOBART OK 84 50 73 38 / 0 0 0 0
WICHITA FALLS TX 86 53 77 42 / 0 0 0 0
GAGE OK 83 45 69 31 / 0 0 0 0
PONCA CITY OK 82 49 71 35 / 0 0 0 0
DURANT OK 82 56 77 47 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR OKZ004>013.
TX...NONE.
&&
09/04Hazardous weather outlook, Mar 14, 12:00 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1200 PM CDT MON MAR 14 2016 OKZ004>048-050>052-TXZ083>090-150930- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1200 PM CDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .FIRE WEATHER... HOT AND DRY CONDITIONS THIS AFTERNOON WILL PRODUCE CRITICAL FIRE WEATHER CONCERNS ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .FIRE WEATHER... HOT AND DRY CONDITIONS WILL RESULT IN ELEVATED TO CRITICAL FIRE WEATHER CONCERNS TUESDAY THROUGH THURSDAY. CONDITIONS WILL BE GREATEST ON TUESDAY AS STRONG NORTHWEST WINDS DEVELOP. .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 1:25 AM CDT | Dense Fog Advisory | OUN | Garfield, Grant, Kay, Noble, Payne | 8 hr |
| Mar 14, 3:01 AM CDT | Fire Weather Watch | OUN | Alfalfa, Ellis, Garfield, Grant, Harper, Kay and 4 more | 25 hr |
Nearby
Red Flag Warnings in Texas, 2016Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.